MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065750978
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample has been received by manufacturing that has not yet been evaluated.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A physician reported that during a cataract/vitrectomy combination surgery ophthalmic laser did not get into the trocar.The shaft was bent.The surgery was completed after replacing the product with another one.There's no patient harm.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, the probe was returned on this investigation for evaluation.Specific product identifiers (lot number, batch number, and/or serial number) were not provided and could not be determined at this time.However, all device history records are reviewed prior to product release to ensure the product was manufactured in compliance with the device master record and meets release criteria.A review for complaints reported against this lot/batch/serial number cannot be performed as the lot/batch/serial number is unknown.The probe was received (with no tray) for this investigation.A visual assessment of the returned sample revealed no obvious non-conformities.Further evaluation found the sample to get stuck in the trocar cannula replicating the reported event.The probe was determined to have found unknown debris on the cannula tip to be causing the reported issue.It should be noted per the manufacturing assembly procedure cannulas are cleaned and 100 % visually inspected.The root cause of the reported event is attributed to excess of unknown debris on the tip of the cannula.How or when these debris adhered on the tip remains inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15179840
Report Number2028159-2022-01131
Device Sequence Number17423462
Product Code HQE
UDI-Device Identifier00380657509782
UDI-Public00380657509782
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750978
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/02/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2022
Supplement Date Received by Manufacturer09/28/2022
Initial Report FDA Received Date08/05/2022
Supplement Report FDA Received Date10/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONSTELLATION VISION SYSTEM
Patient SexUnknown